MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak from the icy catheter (lot 195238) was confirmed during functional testing.A water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Functional testing of the returned catheter was performed.All the infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi, no leak was observed from the catheter balloons.However, a water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test, confirming the reported complaint.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the icy catheter with lot number 195238.
 
Event or Problem Description
Approximately 36 hours after the icy catheter (lot # 195238) placement, the saline bag was observed to be empty.As a result, therapy was discontinued and the catheter was removed.Clinical staff inspected the catheter, with no evidence of leakage identified.Additionally, the patient's bed, surrounding floor area, and the catheter insertion site were checked and all found to be completely dry.No consequences or impact to the patient.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key21958781
Report Number3010617000-2025-00326
Device Sequence Number9197499
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number195238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown